Is it painful to die of a metoprolol overdose?

  • You people are assholes in your response. “ Talk to someone” , “ call the suicide hotline”! Same ol repeated BS. I’m sure this person has thought long and hard about it and maybe even talked to someone. My advice to you advice givers..”go fuck your self”.

    I regret to say that I actually tried this a few months back. I had come from a disastrous situation involving my children, and the last straw was not letting me have my grandchildren when they had previously arranged, as a consequence of this seemingly insignificant event, in my opinion. I was on the bus heading home; I felt worthless, insignificant. I looked up on my phone which of my prescribed medications would accomplish the suicide task, and found metoprolol the answer. I woke up to the paramedics taking me out of the bus, but I felt no pain, just loss of consciousness. I would even say it was more of a deep sleep. Needless to say, I was surprised I woke up.

    I tried this, It didn’t work. I took around 80 metoprolol succinate 50mg, 20 or so xanax at just 0.25 mg, and 100 diphenhydramine 25mg (OTC sleeping pills). I ate some nuts and half a wedge of Jarlsberg cheese first to make sure I could keep the pills down, and I chased it all down with some gin, which I had already been drinking heavily so I was on the verge of passing out before I even took the pills. I immediately laid down after taking the last of the pills, and the next memory I have is waking up 18 hours later and stumbling into the bathroom to urinate. As I tried to get up off the toilet, I kept falling to the floor and banging against stuff, as I was completely dizzy and unable to have any balance. And my lower back (eg, kidneys) was killing me. It took around an hour (or so it seemed) for me to crawl out of the bathroom, mainly because I couldn’t move because my kidneys were hurting so much. I was able to reach my phone and call an ambulance. As soon as they got some fluids into me (and I think glucagon since my blood sugar was probably so low), I felt fine. So, the combination of pills and gin didn’t cause any immediate distress except for an hour or so of misery after I finally woke up, along with cuts and bruises as I kept losing my balance.

    My decision to take those pills was the worst thing I’ve ever done by far. I’m six months removed from the incident, and the things that haven’t gone away that I still deal with are my eyes and overall appearance. I’m not sure if it was the metoprolol or sleeping pills, but now I have constant bags and dark circles under my eyes which I never had before. It looks like I have two semi-black eyes. My eyes themselves are dry and red all day, and eye drops, which I never used before, help for an hour or so. My vision itself is mucked up as well, as LED lights are now a different color and much brighter to me. Car tail lights look bright orange instead of red, and light in general is unpleasant. And I am not able to read up-close with my glasses on like I had before I took the pills. I guess the silver lining is that I’m not blind, which the doctors were surprised at. Also, it looks like I’ve lost about 10 pounds in my face, though my overall weight hasn’t changed that much.

    If you are thinking about suicide, get help and appreciate what you have. Pills almost never work and just make your situation way worse.

    I have never heard of anyone using a non-selective beta blocker as a suicide agent but knowing what the drug does in therapeutic doses I’ll guess that overdosing on it would feel pretty rotten because the overdosed would experience the normal side effects in a magnitude.

    One of the biggest issues in managing high blood pressure is medication compliance. Compliance is an issue because the side effects of antihypertensives in general are often more uncomfortable than the high blood pressure itself.

    After overdosing one would feel: profound weakness, excruciating headaches, dizziness to the point of not being able to change position without feeling faint or blacking out completely, severe body aches, and severe nausea and vomiting.

    These symptoms would increase in severity as the overdoser’s blood pressure dropped. When the person’s blood pressure dropped to critically low levels I can only presume that they would begin to feel a burning stinging pain similar to peripheral neuropathy as the nerves in their extremities died from lack of a blood supply. They would also likely experience visceral pain as their internal organs became blood (oxygen) starved.

    This is all an educated guess but I suspect that it would be a pretty gruesome way to go. One would hope that unconsciousness would come quickly. I doubt it would though since the brain would be the organ with the highest priority when it came to receiving the dwindling blood supply.

    Best bet is to call a suicide hotline. I’m told that doesn’t hurt at all.

    NO.Beta blocker over dose will slow your heart rate and cause dizziness and fainting,but no pain.

    Beta blocker poisoning is a nasty way to go. It is certainly more painful to be the family members & friends of a suicide. Their pain lasts a lifetime.

    If you are contemplating suicide by ingesting metoprolol, I would urge you to contact a mental health professional ASAP.

    Taken from: Metoprolol Tartrate Tablets BP 50mg

    Poisoning due to an overdose of metoprolol may lead to severe hypotension, sinus bradycardia, atrioventricular block, heart failure, cardiogenic shock, cardiac arrest,bronchospasm, impairment of consciousness, coma, nausea, vomiting, cyanosis, hypoglycaemia and, occasionally, hyperkalaemia.”

    One can imagine that dizziness and difficulty breathing all the while feeling nauseated and vomiting would not be a pleasant way to go.

    I agree with previous authors that any thought of purposeful OD is cause for urgent medical/mental health attention.

    Responses should be considered general in nature, and not specific to any one person; consequently, they are not to be construed as specific medical advice and do not create a doctor/patient relationship. For more specific advice unique to your particular situation, consult a local medical professional.

    Okay, this is spooky. Last night I googled propranolol for a post-cyberpunk novel I’m writing with Eunice, and this morning this question floats across my feed. Every now and then Quora gets a liiiiiitle creepy.

    Propranolol is a beta blocker. It’s normally used to treat certain kinds of heart disease, such as angina. It’s also sometimes used for migraines.

    But a relatively new use, and the use that had me doing Google Scholar research at 2AM, is treating PTSD.

    There is some evidence that taking propranolol within about 72 hours of a traumatic experience and continuing to take it daily for a couple of weeks prevents PTSD by inhibiting the formation of emotional associations in the amygdala. It doesn’t keep you from remembering the traumatic experience, but it does prevent anxiety, flashbacks, nightmares, panic attacks, and emotional triggers around the experience.

    It doesn’t work after those emotional associations have formed, but if you take it quickly enough it prevents PTSD in the first place.

    I have no idea! I have never died from a metoprolol before! Lol Anyways, after finding it’s LD50 it would around a pound of the stuff kill your average adult human. So if you were planning on trying to OD on this stuff it’s just not going to happen.

    If you were planning on attempting suicide I strongly urge you to talk to somebody, ANYBODY!!! Family member, friend, Dr., teacher, co-worker, cop….. Anybody! There are support numbers available readily online with simple Google searches for your area!

    Good luck!

    Why would one think of killing himself/ herself by loading overdose drug? I highly doubt suicide will solve any problems and homocide will only bring forth more nasty problems.

    Why would you take a blood pressure pill and try to kill yourself? It’s also used in anger management off label. Do me a favor, ask your Dr. this question.

    Sorry, I don’t give information like that out: I don’t believe that suicide is a good solution.

    What I do believe is this: the world has enough sadness in it; why would you add to that by your death? If you or someone you know is having a rough time (and we all do—it doesn’t mean you are weak), then I hope you will take a minute to go Home.

    The National Suicide Prevention Lifeline is available 24/7/365, and is both FREE and CONFIDENTIAL. Help comes from the professionals, and is available by telephone, email, text, or live chat.

    You can call them at 1-800-273-8255

    If you feel you need help right this second, please call 911 and ask for someone to help you.

    That would depend on which drug you overdosed on. If you took too much paracetamol/acetaminophen you would suffer acute liver failure and die in a lot of pain.

    If you took too much morphine or diazepam you would likely be unconscious and not breathing within 20 minutes and die with no pain due to lack of oxygen to the brain.

    If you took too much of a beta-blocker like propranolol, you would get a heart arrhythmia and probably die in some amount of pain.

    Unfortunately it’s too simplistic to say an overdose would or wouldn’t be painful, it mainly depends on which drug, the amount of that drug and your personal circumstances.

Buy CBD Oil Florida